Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 45, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 25, 2002, 8:46 PM CDT for Ashland County, Iron County, Price County, Wisconsin. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2002, 8:46 PM CDT (01:46 UTC)
- Expired
- Jun 25, 2002, 9:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
Counties Ashland County, WI, Iron County, WI, Price County, WI
The radar
The Duluth radar (KDLH), 172 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.8 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1651 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDLH 260146 SVRDLH WIC003-051-099-260245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 845 PM CDT TUE JUN 25 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... IRON COUNTY IN NORTHWEST WISCONSIN PRICE COUNTY IN NORTH CENTRAL WISCONSIN ASHLAND COUNTY IN NORTHWEST WISCONSIN * UNTIL 945 PM CDT * AT 845 PM DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES NORTH OF PARK FALLS TO 9 MILES WEST OF PARK FALLS...MOVING EAST AT 35 MPH. * THE LINE OF SEVERE THUNDERSTORMS WILL BE NEAR... PARK FALLS AROUND 850 PM... MERCER AROUND 900 PM... FIFIELD AROUND 900 PM... THIS IS A DANGEROUS STORM WITH DAMAGING WINDS OVER 60 MPH...STAY INDOORS AWAY FROM WINDOWS. .END LAT...LON 4626 9035 4589 9064 4580 9005 4623 8987 SHIMON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:00 PM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, Jun 25, 4:00 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 400 PM CDT TUE JUN 25 2002 MAIN PROBLEM IS CONVECTION THIS EVENING. .ATTM...ISOLATED THUNDERSTORMS ARE DEVELOPING OVER EASTERN ND AND A TRAIN OF THUNDERSTORMS CONTINUES TO FORM OFF THE NORTH-SHORE LAKE BREEZE OF UPPER RED LAKE. WHO EVER KNOWS WHICH OBSCURE FEATURE...OF MANY...WILL FINALLY TRIGGER CONVECTION. THE LATTER SEEM TO BE PASSING INTO ONTARIO...WITH ONE OR TWO SMALL BUT STRONG CELLS OVER BORDER AREA WILDERNESS. WITH LOW STABILITIES...A THETA-E RIDGE OVER DLH...AND A RIGHT-REAR JET POSITION...ABUNDANT SUNSHINE...ALONG WITH DEW POINTS OF 22C...THUNDERSTORMS STILL SEEM TO BE HAVING TROUBLE MAINTINING THEMSELVES FOR VERY LONG. THERE SEEMS TO BE A CAP... THOUGH THERE ARE NO TELL-TALE WAVE CLOUDS ON THE SATELLITE IMAGE. .TONIGHT...WHATEVER THUNDERSTORMS OCCUR SHOULD END FROM WEST TO EAST AS THE DIFFUSE SURFACE BOUNDARY MOVES EAST LATE TONIGHT. WE BURIED A 40 PERCENT POP...WHICH IS BELOW GUIDANCE. WE WENT CLOSE TO THE GUIDANCE CONSENSUS LOW TEMPERATURE. .WEDNESDAY THROUGH THURSDAY...THE AVN IS DRIER THAN THE ETA...AND BOTH ARE DRY. WE DO NOT ANTICIPATE A SIGNIFICANT CHANCE OF RAIN. A WEST FLOW WILL KEEP THE LAKESHORE WARMER THAN INLAND AREAS...EXCEPT A FEW HEAD-LANDS ON THE SOUTH SHORE. WE WENT ABOVE GUIDANCE HIGHS BOTH DAYS...THE MAV HAS BEEN QUITE A BIT COOL LATELY...WHEN SUNSHINE IS INVOLVED. COLD ADVECTION IS MOSTLY ALOFT...LOW LEVEL HEATING WILL MIX MOMEMTUM...SO WINDS WILL BE A LITTLE STRONGER THAN THE GUIDANCE CONSENSUS. .DLH...NONE. EOM
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:11 PM CDT | Severe Thunderstorm Warning | DLH | Bayfield, Sawyer | 64 min |
| Jun 25, 7:13 PM CDT | Severe Thunderstorm Warning | DLH | Burnett | 62 min |
| Jun 25, 7:55 PM CDT | Severe Thunderstorm Warning | DLH | Ashland | 50 min |
| Jun 25, 7:58 PM CDT | Severe Thunderstorm Warning | DLH | Washburn | 47 min |
| Jun 25, 8:01 PM CDT | Severe Thunderstorm Warning | DLH | Washburn | 44 min |
| Jun 25, 8:18 PM CDT | Severe Thunderstorm Warning | DLH | Sawyer | 57 min |
| Jun 25, 9:13 PM CDT | Severe Thunderstorm Warning | DLH | Sawyer | 32 min |
| Jun 25, 9:40 PM CDT | Severe Thunderstorm Warning | DLH | Price | 50 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.